Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 431, NWS Springfield, MO

August 6, 2011Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2011, 5:28 PM CDT for Stone County, Taney County, Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Aug 6, 2011, 6:30 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:35 PM CDTTSTM WND DMGKimberling City, MOREPORT OF A BILLBOARD SNAPPED...TREE SPLIT...AND ROOF DAMAGE TO A BUSINESS IN THE KIMBERLING CITY AREA. POWER ALSO REPORTED OUT IN KIMBERLING CITY. TIME OF DAMAGE BETWEEN 530 PM AND 535 PM.
Aug 6, 5:37 PM CDTTSTM WND DMGBranson West, MOROOF DAMAGE TO THE WHITE OAK INN. ALSO A BILLBOARD WAS BLOWN OVER IN TOWN.
Aug 6, 5:42 PM CDTHAIL 0.75Branson West, MODIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS53 KSGF 062228
SVRSGF
MOC209-213-062330-
/O.NEW.KSGF.SV.W.0431.110806T2228Z-110806T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 630 PM CDT.

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR KIMBERLING CITY...MOVING NORTHEAST AT 15
  MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...EDGEWATER
  BEACH...FORSYTH...HOLLISTER...INDIAN POINT...KIMBERLING CITY...
  KIRBYVILLE...LAMPE...MERRIAM WOODS...OZARK BEACH...POWERSITE...
  REEDS SPRING...ROCKAWAY BEACH...SILVER DOLLAR CITY...TABLE ROCK...
  TANEYVILLE AND WALNUT SHADE.

OTHER LOCATIONS IN THE WARNING INCLUDE TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3667 9358 3682 9334 3681 9297 3661 9314
      3653 9343
TIME...MOT...LOC 2228Z 228DEG 13KT 3666 9342
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
1 follow-up statement
501 
WWUS53 KSGF 062257
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT AUG 6 2011

MOC209-062306-
/O.CAN.KSGF.SV.W.0431.000000T0000Z-110806T2330Z/
STONE MO-
557 PM CDT SAT AUG 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STONE COUNTY IS
CANCELLED...

&&

LAT...LON 3669 9331 3682 9330 3681 9297 3661 9314
      3658 9324 3661 9331
TIME...MOT...LOC 2256Z 266DEG 16KT 3668 9325

$$

MOC213-062330-
/O.CON.KSGF.SV.W.0431.000000T0000Z-110806T2330Z/
TANEY MO-
557 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN TANEY COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BRANSON...MOVING
EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING DAMAGING WINDS IN STONE COUNTY.

LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...MERRIAM WOODS...OZARK BEACH...POWERSITE...
ROCKAWAY BEACH...TANEYVILLE AND WALNUT SHADE.


OTHER LOCATIONS IN THE WARNING INCLUDE TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3669 9331 3682 9330 3681 9297 3661 9314
      3658 9324 3661 9331
TIME...MOT...LOC 2256Z 266DEG 16KT 3668 9325
WIND...HAIL 60MPH 0.75IN

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:27 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 6, 3:27 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT SAT AUG 6 2011

.DISCUSSION...
/ISSUED 245 PM CDT SAT AUG 6 2011/

HOT WEATHER IS STILL A CONCERN IN THE SHORT TERM...BUT FINALLY
ATTENTION WILL TURN TO TSTM/SEVERE WEATHER CHANCES EARLY IN THE
WEEK. COOLER TEMPERATURES LOOK TO FINALLY BE ON THE WAY.

EXTENSIVE CLOUD COVER ASSOCIATED WITH A SHORTWAVE NOW ALONG THE
KS/MO STATE LINE...KEPT TEMPERATURES DOWN TODAY...ESPECIALLY NORTH
OF I-44. THE SOUTHERN CWFA SAW THE HIGHEST AFTERNOON READINGS WITH
COUNTIES CLOSER TO THE ARKANSAS STATE LINE REACHING UP TO AROUND 100
DEGREES. WILL NEED TO WATCH CONVECTIVE TRENDS IN THE NEAR TERM
SOUTH OF THE HEAVIER CLOUD COVER WHERE INSTABILITY HAS INCREASED
AND A CONVERGENCE AXIS HAS SET UP ALONG THE AR BORDER. TSTM
DOWNBURST WINDS WOULD BE THE MAIN POTENTIAL STORM HAZARD THROUGH
EARLY/MID EVENING.

SUNDAY WILL CONTINUE TO BE HOT...BUT CLOUD COVER AND PRECIP MAKE
TEMPERATURE FORECASTS A BIT PROBLEMATIC. ANOTHER SHORTWAVE MOVING
FROM THE PLAINS TO THE MS RIVER VLY SUNDAY WILL BRING ADDITIONAL
CLOUD/RAIN/TSTM CHANCES WITH POTENTIAL THE POTENTIAL FOR AN MCS TO
MOVE ESE-SE INTO THE FORECAST AREA LATE SUNDAY NIGHT EARLY MONDAY
MORNING BEING SUPPORTED BY A VEERING LOW LEVEL JET/INFLOW.
INCREASING DEEP LAYER SHEAR WITH THE UPPER HIGH/RIDGE SOUTH OF THE
AREA WILL HELP WITH OVERALL STORM ORGANIZATION.

FOR NOW WILL KEEP THE HEAT HEADLINE AS IS THROUGH SUNDAY...BUT
NOT BEYOND GIVEN INCREASED RAIN CHANCES FOR MONDAY.

THE UPPER RIDGE AXIS OVER THE SOUTHERN CONUS WILL CONTINUE TO
RETROGRADE TO THE SOUTHWEST CONUS/NORTHERN GULF OF CA...WITH THE
OVERALL UPPER PATTERN BECOMING SOMEWHAT MORE AMPLIFIED BY MONDAY.
THIS WILL LEAVE OUR AREA IN A MORE VIGOROUS QUASI WNW UPPER FLOW
PATTERN FOR MUCH OF THE UPCOMING WEEK. THE FIRST NOTABLE SHORTWAVE
PASSAGE MON NIGHT WILL HELP DRIVE A FRONT SOUTH THROUGH THE CWFA
LEAVING THE REGION IN WNW-ESE ORIENTED BAROCLINIC ZONE FOR SEVERAL
DAYS. THE BEST CHANCES FOR RAIN LOOK TO BE LATE MONDAY NIGHT EARLY
TUESDAY WITH A POTENTIAL MCS RIDING ESE FROM THE PLAINS TO THE
MO OZARKS. BEYOND THAT...THERE ARE SOME INDICATIONS FOR ANOTHER
ROUND OF POTENTIAL STORMS SOMETIME WED-WED NIGHT-THU. HAVE GENERAL
LOW/CHC POPS FOR THAT PERIOD. TEMPERATURE LOOK TO BE COOLER
THROUGH MUCH OF THE EXTENDED TIME FRAME...WITH MAYBE JUST AN
UPTICK LATE IN THE WEEK AS THE UPPER RIDGE STARTS TO BUILD
SOMEWHAT NORTHEAST INTO PLAINS.

DSA

&&

.AVIATION...

FOR THE 18Z TAF ISSUANCE...WE HAVE A FEW SPOTTY SHOWERS AND STORMS
TO THE NORTH OF THE SPRINGFIELD AND JOPLIN AIRPORTS EARLY THIS
AFTERNOON WITH MOST OF THIS ACTIVITY MOVING AWAY FROM THE AREA.
HAVE SOME CONCERNS THAT FURTHER STORM DEVELOPMENT WILL BE POSSIBLE
NEAR THE AIRPORTS WITH OUTFLOW BOUNDARIES IN THE AREA THIS
AFTERNOON. WILL ADD VICINITY/TEMPOS AS NEEDED.

WENT AHEAD AND INCLUDED VICINITY STORMS LATE TONIGHT AS A
SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS DROPS EAST SOUTHEAST
ACROSS THE REGION. MID LEVEL MOISTURE APPEARS TO BE INCREASING
WITH SOME WEAKENING OF THE UPPER RIDGE OVER OUR AREA.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ056>058-069>071-082-
     083-096>098-105-106.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055-066>068-
     077>081-088>095-101>104.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 6, 1:00 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT AUG 6 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
EXTREME HEAT RISK.
ELEVATED FIRE WEATHER DANGER.

DISCUSSION...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT. LOCALIZED STRONG TO SEVERE THUNDERSTORMS
WITH DOWNBURST WINDS AND ONE INCH HAIL WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

CLOUD COVER HAS HELD TEMPERATURES DOWN SOMEWHAT IN SOME AREAS.
TEMPERATURES OVER FAR SOUTHWEST MISSOURI HAVE REACHED UP TO AROUND
100 DEGREES AT NOON...WHILE CLOUD COVERED AREAS REMAINED IN THE
80S. EVEN WITH JUST BRIEF PERIODS OF SUNSHINE...TEMPERATURES WILL
BE ABLE TO WARM WELL INTO THE 90S AND LOWER 100S WITH HEAT INDEX
VALUES RANGING FROM 100 TO 108 DEGREES BY MID AND LATE AFTERNOON.

PERIODIC MODERATELY GUSTY WINDS...LOW HUMIDITY...HOT
TEMPERATURES...AND RECENT DROUGHT WITH DRY VEGETATION WILL ALL
COMBINE TO PRODUCE AN ELEVATED FIRE DANGER OVER PARTS SOUTHERN
MISSOURI THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS MUCH
OF THE AREA THIS WEEKEND. HEAT INDEX VALUES WILL RANGE FROM 100 TO
110 DEGREES ON SUNDAY WITH THE HOTTEST WEATHER EXPECTED OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI.

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY
THROUGH NEXT WEEK. THERE IS A RISK FOR SEVERE WEATHER SUNDAY AND
MONDAY WITH DAMAGING WIND GUSTS THE PRIMARY RISK. ADDITIONAL
ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE EXPECTED LOCALIZED NATURE OF THUNDERSTORMS...WIDESPREAD
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Aug 6, 4:12 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT SAT AUG 6 2011

MOZ105-062200-
OZARK MO-
412 PM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 500 PM CDT...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISABELLA...OR 26 MILES SOUTH OF AVA...MOVING
EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRIXEY...DORA...
GAINESVILLE...HARDENVILLE...ISABELLA...NOBLE...PONTIAC...SUNDOWN...
SYCAMORE...TECUMSEH...THORNFIELD...UDALL...WILLHOIT AND ZANONI.

PEOPLE IN OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3671 9273 3680 9232 3679 9212 3649 9212
      3649 9262
TIME...MOT...LOC 2112Z 250DEG 46KT 3660 9254

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:12 PM CDTSpecial Weather StatementSGFOzark48 min
Aug 6, 6:06 PM CDTSevere Thunderstorm WarningSGFStone, Taney54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.